Alert archive / Kansas / High Wind Watches in 2022
High Wind Watch 4, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Apr 10, 2022, 2:29 PM CDT for 27 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2022, 2:29 PM CDT (19:29 UTC)
- In effect from
- Apr 12, 2022, 12:00 PM CDT
- Expired
- Apr 12, 2022, 1:42 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2747 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS73 KDDC 101929 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 229 PM CDT Sun Apr 10 2022 KSZ030-031-043>046-061>066-074>081-084>090-111715- /O.NEW.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 229 PM CDT Sun Apr 10 2022 /129 PM MDT Sun Apr 10 2022/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. Blowing dust will also be likely. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could reduce visibilities to 1/4 mile or less adding to the travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && TATRO $$
3 follow-up statements
830 WWUS73 KDDC 110847 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 347 AM CDT Mon Apr 11 2022 KSZ030-031-043>046-061>066-074>081-084>090-112100- /O.CON.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 347 AM CDT Mon Apr 11 2022 /247 AM MDT Mon Apr 11 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Springer
921 WWUS73 KDDC 112047 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 347 PM CDT Mon Apr 11 2022 KSZ030-031-043>046-064>066-077>079-087-121100- /O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ /O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray- Ford-Edwards-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, and Fowler 347 PM CDT Mon Apr 11 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility to 1 to 4 miles at times, especially over open areas during the height of the high wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside around large trees and branches. If possible, remain in the lower levels of your home during the high wind event, and avoid windows. Use caution if you must drive. && $$ KSZ061>063-074>076-084>086-121100- /O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ /O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 347 PM CDT Mon Apr 11 2022 /247 PM MDT Mon Apr 11 2022/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread significant blowing dust can be expected given the continued extreme to exceptional drought conditions. Widespread visibility of one half to one mile can be expected. Local visibility well below one quarter of a mile will be possible, leading to dangerous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside around large trees and branches. If possible, remain in the lower levels of your home during the high wind event, and avoid windows. Use extreme caution if you must drive, especially in areas of significant blowing dust. && $$ KSZ080-081-088>090-121100- /O.CON.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 347 PM CDT Mon Apr 11 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Clark, Comanche, Kiowa, Pratt and Barber Counties. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Light tree and property damage is possible along with localized, short-lived power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
731 WWUS73 KDDC 120642 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 142 AM CDT Tue Apr 12 2022 KSZ080-081-088>090-130100- /O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ /O.EXA.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 142 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Kiowa, Pratt, Clark, Comanche and Barber Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Light tree and property damage is possible along with localized, short-lived power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ030-031-043>046-064>066-077>079-087-130100- /O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray- Ford-Edwards-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, and Fowler 142 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines, and minor structural damage is possible. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility to 1 to 4 miles at times, especially over open areas during the height of the high wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ061>063-074>076-084>086-130100- /O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 142 AM CDT Tue Apr 12 2022 /1242 AM MDT Tue Apr 12 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines, and minor structural damage is possible. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread significant blowing dust can be expected given the continued extreme to exceptional drought conditions. Widespread visibility of one half to one mile can be expected. Localized rapid changes in visibility are expected, resulting in dangerous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Turner
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 10, 2:09 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 10, 2:09 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 209 PM CDT Sun Apr 10 2022 ...Updated Fire Weather... .SHORT TERM...(This evening through Monday) Issued at 1202 PM CDT Sun Apr 10 2022 17Z obs show a 994 mb low in eastern Nebraska and a trailing cold front in central Kansas continuing to move east and in the upper levels a trough in the Colorado Rockies also moving eastward. Elsewhere a 1000 mb low in eastern New Mexico will deepen slightly through the overnight and move to the southeast. Overall winds should diminish somewhat through the afternoon as the low continues to move east. Tonight a 700 mb shortwave and a second cold front will move from northwest Kansas through the central parts of the state. Overall this will bring some mid to high level cloudiness and the return of some stronger winds through the overnight (15-25 mph out of the northwest). Overall most of the short term models don't hint much at any rain tonight with the passage of the shortwave and front...but kept in the modest POPs (>20%) from the previous forecast and added some sprinkles mentions as it looks like anything that falls tonight will probably amount to 0.01 or less. With as little moisture as there is perhaps virga is what we will see at best. Lows tonight will range from the low 30s in the northwest to the mid 40s in the far southeast. Monday should be a cool start and lead to a mild finish. A 1009 mb high will keep the cold air in place for the morning and then gradually shift eastward by afternoon allowing winds to switch to the south and warm air to enter into our western zones after 18Z. Winds will start off fairly light around sunrise and then increase for our western zones to 15-25 mph by late afternoon. Highs on Monday will range from the mid 60s in north central Kansas to the lower 70s along the Oklahoma border. .LONG TERM...(Monday night through Sunday) Issued at 149 PM CDT Sun Apr 10 2022 Tuesday is still looking like an extreme to potentially historic fire danger day. Winds at the surface will start the day out of the southwest at 15-25 mph with 850 mb winds increasing to 50-55 kts. With good mixing through the late morning hours we should expect winds at the surface to increase to 25-40 mph with gusts approaching 60 mph. Relative humidity values will fall to 10% or below by afternoon which will lead to a prime fire environment. With the dry ground and winds...blowing dust is likely and will be in the forecast grids. High temperatures once again are forecast to be in the upper 80s to low 90s which seems reasonable at this point with the dry ground and southwesterly winds. Tuesday night as the 985 mb surface low in northern Nebraska moves east and an approaching trough comes in from Colorado a cold front will switch the winds to the northwest through the overnight. There will once again be a small chance of some light rain with the passage of the shortwave trough but given the lack of moisture any rain that develops will be minimal. Wednesday will be much colder with a 25-30 degree drop in high temperatures as a trough in the central plains and upper low in the northern plains will allow Canadian air all the way into Oklahoma and Texas. Expect winds to remain strong through the day with highs in the 50s. Thursday into Friday the upper level winds turn more zonal and winds should be reduced through the day as the colder air will remain in place with surface easterly winds. Highs will be in the 60s to near 70. The long range models for next weekend are deviating quite a bit with the Euro showing another potential fire weather day on Saturday with very warm temperatures and then a strong cold front on Sunday...while the GFS is showing cold temperatures next weekend. What is constant is that both are still staying dry with no real chance of rain or storms through early next week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1148 AM CDT Sun Apr 10 2022 VFR flight conditions will be the case for all airport terminals for the time period. Winds will stay breezy through 21Z with a brief lull in the winds between 21Z and 03Z. Another cold front will lead to winds increasing again after 03Z to 12-20 kts. This front may also lead to a few sprinkles or light rain showers but this is not expected to be a hamper on flight conditions. After 17Z we should see the winds switch to the southeast for GCK and LBL and be at 12-20 kts. && .FIRE WEATHER... Issued at 206 PM CDT Sun Apr 10 2022 Monday will bring an elevated fire weather danger for areas west of highway 283 by afternoon. Winds will switch to the south and increase to 15-30 mph by late afternoon and relative humidity values will fall to 14-18%. It will be close to red flag criteria for areas from Elkhart to Liberal. Tuesday will be another extreme with the potential of a historic fire danger outlook. Southern Great Plains wildfire outbreak forecast puts much of southwest Kansas in a 40-50% range of high significant fire potential with outbreaks possible. Winds will be increasing through the day out of the southwest 25-40 mph with gusts approaching 60 mph and relative humidity values falling to 8-11%. It is recommended to prepare accordingly for fire weather potential on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 69 49 88 / 10 0 0 0 GCK 35 67 48 86 / 20 0 0 0 EHA 37 74 50 83 / 0 0 0 0 LBL 37 72 50 87 / 0 0 0 0 HYS 36 66 45 87 / 20 0 0 0 P28 45 71 49 92 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for KSZ030-031-043>046-061>066-074>081-084>090. High Wind Watch from Tuesday afternoon through Tuesday evening for KSZ043>045-061>064-074>078-084>088. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro FIRE WEATHER...Tatro
Hazardous weather outlook, Apr 10, 2:30 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 230 AM CDT Sun Apr 10 2022 KSZ030-031-043>046-061>066-074>081-084>090-110730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 230 AM CDT Sun Apr 10 2022 /130 AM MDT Sun Apr 10 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Potential exists for a high end fire weather event during the day Tuesday as minimum relative humidity drops into the 10-15% range, and significant southwest winds sustained in the 30-40 mph range with gusts up to 60 mph promote extreme fire weather conditions. A Fire Weather Watch has been issued for all 27 counties Tuesday afternoon, and this headline will assuredly be upgraded to a Red Flag Warning in the next day or so. Days 2-7 Hazards ---------------- * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday - Fire weather: Elevated risk * Thursday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Saturday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc Springer
Nearby
High Wind Watches in Kansas, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.